Medical Specialty >> Pharmacy

Doctors Lounge - Pharmacy Answers

Back to Pharmacy Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 9/5/2017.

Forum Name: Pharmacy & Drug Topics

Question: Bad Body Odor and Medications


 Queenbeth - Sun Nov 16, 2008 4:24 pm

Hello... I am currently on a few different medications following a neck injury that caused some nerve damage. I am taking Lyrica (150mg 2x a day), amytripaline (25mg before bed), and Tylenol 3's (as needed, normally only 1-2 a day, unless I am in a lot more pain). I understand that any and all of these meds cause a lot of side effects. I have been sleepy (all of them cause sleepliness), and having a general feeling of being out of it, which as I understand are fairly normal reactions to these drugs. My worry is, the last week and a half, I have been smelling really bad. It is not my normal body odor (which has never been a problem), but a funky, garlicly, nasty smell (and no I'm not eating any garlic!). I have been showering, keeping clean, not sweating or doing anything different (except perhaps showering more!) and have no other issues other than the nerve problems (ie: infections or anything... and I am not menstrating either). The other day I had a shower and put on all clean clothes, and within 5 min. I smelt again. Is this a normal reaction to these meds? and is there any way around this problem?

Also... I have noticed that I have not been able to control my urinary function. I have no buring or smell or anything else to indicate a uti, just a lack of control (which has never been a problem before). Is this also a side effect of these meds?

Please let me know... thanks!
 Dr. Tamer Fouad - Sun Dec 14, 2008 4:28 am

User avatar Hello,

I am really sorry to hear about your neck injury. I hope you feel better soon and are able to rely less on painkillers.

I went through the list of medicines you are taking and two of them Lyrica and Amitriptyline lead to dryness of the mouth (it decreases saliva) and may do so at a minimal level but it could be enough to trigger off a bad breath. I am not sure that answers your question though because I understood you are referring to a body odor. Has anyone else confirmed this? Is it restricted to a particular part of the body?

It's really the second part of your question that concerns me more... What exactly do you mean by not being able to control your urinary function. I think this is a cause for concern, it could be nothing important but it should be checked right away.

Please keep us updated.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us